Journal d’Analyse Mathématique

, Volume 89, Issue 1, pp 31–56 | Cite as

Complex powers of differential operators on manifolds with conical singularities



We construct the complex powersA z for an elliptic cone (or Fuchs type) differential operatorA on a manifold with boundary. We show thatA z exists as an entire family ofb-pseudodifferential operators. We also examine the analytic structure of the Schwartz kernel ofA z , both on and off the diagonal. Finally, we study the meromorphic behavior of the zeta function Tr(A z ).


Entire Function Zeta Function Heat Kernel Pseudodifferential Operator Simple Polis 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    N. Bleistein and R. A. Handelsman,Asymptotic Expansions of Integrals, Dover, New York, 1986.Google Scholar
  2. [2]
    B. Bucicovschi,An extension of the work of V. Guillemin on complex powers and zeta functions of elliptic pseudodifferential operators, Proc. Amer. Math. Soc.127 (1999), 3081–3090.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    S. Coriasco, E. Schrohe and J. Seiler,Bounded imaginary powers of differential operators on manifolds with conical singularities, Math. Z., to appear.Google Scholar
  4. [4]
    J. B. Gil,Full asymptotic expansion of the heat trace for non-self-adjoint elliptic cone operators, Math. Nachr., to appear.Google Scholar
  5. [5]
    G. Grubb,Functional Calculus of Pseudodifferential Boundary Problems, 2nd edn., Birkhäuser, Boston, 1996.MATHGoogle Scholar
  6. [6]
    V. Guillemin,A new proof of Weyl's formula on the asymptotic distribution of eigenvalues, Adv. in Math.55 (1985), 131–160.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    H. Kumano-go,Pseudodifferential Operators, MIT Press, Cambridge, Mass., 1981.Google Scholar
  8. [8]
    R. Lauter,On Ψ * and C *-algebras of pseudodifferential operators on manifolds with conical singularities, inBanach Algebras '97 (Blaubeuren), de Gruyter, Berlin, 1998, pp. 303–324.Google Scholar
  9. [9]
    R. Lauter and J. Seiler,Pseudodifferential analysis on manifolds with boundary—a comparison of b-calculus and cone algebra, inApproaches to Singular Analysis (Berlin, 1999), Birkhäuser, Basel, 2001, pp. 131–166.Google Scholar
  10. [10]
    P. Loya,Tempered operators and the heat kernel and complex powers of elliptic pseudodifferential operators, Comm. Partial Differential Equtions26 (2001), 1253–1321.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    P. Loya,On the resolvent of differential operators on conic manifolds, Comm. Anal. Geom., to appear.Google Scholar
  12. [12]
    P. Loya,Asymptotic properties of the heat kernel on conic manifolds, Israel J. Math., to appear.Google Scholar
  13. [13]
    R. Mazzeo,Elliptic theory of differential edge operators. I, Comm. Partial Differential Equations16 (1991), 1615–1664.MATHMathSciNetCrossRefGoogle Scholar
  14. [14]
    R. B. Melrose,The Atiyah-Patodi-Singer Index Theorem, A. K. Peters, Wellesley, 1993.MATHGoogle Scholar
  15. [15]
    E. Mooers,Heat kernel asymptotics on manifolds with conic singularities, J. Analyse Math.78 (1999), 1–36.MATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    P. Piazza,On the index of elliptic operators on manifolds with boundary, J. Funct. Anal.117 (1993), 308–359.MATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    S. Rempel and B.-W. Schulze,Complex powers for pseudodifferential boundary problems. I, Math. Nachr.111 (1983), 41–109.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    E. Schrohe,Complex powers of elliptic pseudodifferential operators, Integral Equations Operator Theory9 (1986), 337–354.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    E. Schrohe,Complex powers on noncompact manifolds and manifolds with singularities, Math. Ann.281 (1988), 393–409.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    B.-W. Schulze,Boundary Value Problems and Singular Pseudodifferential Operators, Wiley, Chichester, 1998.Google Scholar
  21. [21]
    R. T. Seeley,Complex powers of an elliptic operator, Proc. Sympos. Pure Math.10 (1967). 288–307.MathSciNetGoogle Scholar
  22. [22]
    M. A. Shubin,Pseudodifferential Operators and Spectral Theory, Springer-Verlag, Berlin, 1987.MATHGoogle Scholar
  23. [23]
    H. Widom,A complete symbolic calculus for pseudodifferential operators, Bull. Sci. Math. (2)104 (1980), 19–63.MATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2003

Authors and Affiliations

  1. 1.Department of MathematicsBinghamton UniversityBinghamtonUSA

Personalised recommendations